Alert archive / Ohio / Small Craft Advisories in 2008

Small Craft Advisory 52, NWS Cleveland, OH

September 5, 2008

NWS Cleveland, OH issued this small craft advisory at Sep 5, 2008, 8:51 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 5, 2008, 8:51 AM EDT (12:51 UTC)
Expired
Sep 5, 2008, 4:00 PM EDT
In force
7 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

025 
WHUS71 KCLE 051251
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
851 AM EDT FRI SEP 5 2008


LEZ142>149-052000-
/O.NEW.KCLE.SC.Y.0052.080905T1251Z-080905T2000Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
851 AM EDT FRI SEP 5 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

SOUTH WINDS OF 15 TO 25 KNOTS ARE PRODUCING WAVES OF 3 TO 5 FEET
IN THE NEAR SHORE AND 4 TO 6 FEET IN THE OPEN WATERS. SMALL CRAFT
ADVISORY CONDITIONS WILL CONTINUE UNTIL LATE THIS AFTERNOON. WINDS
ARE EXPECTED TO TURN TO THE SOUTHWEST AND DECREASE TO 10 TO 15
KNOTS LATER THIS EVENING.

INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


DJB

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Sep 5, 7:49 AM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Sep 5, 7:49 AM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
749 AM EDT FRI SEP 5 2008

.SYNOPSIS...
REMNANTS OF GUSTAV WILL CONTINUE TO MOVE NORTHEAST OUT OF SOUTHERN
LOWER MICHIGAN TO CENTRAL ONTARIO CANADA BY THIS AFTERNOON.  A COLD
FRONT TRAILING THE LOW WILL MOVE EAST ACROSS THE REGION THIS
AFTERNOON AND BECOME NEARLY STATIONARY OVER EASTERN OHIO AND
NORTHWEST PENNSYLVANIA THROUGH EARLY SATURDAY MORNING. THE FRONT
WILL THEN SHIFT TO THE ATLANTIC SEABOARD BY SATURDAY EVENING.  THE
REMNANTS OF HANNA WILL MOVE NORTH ALONG THE COAST AND AFFECT THE
EASTERN PORTIONS OF THE LOCAL REGION SATURDAY NIGHT. HIGH PRESSURE
WILL BUILD EAST ACROSS THE OHIO VALLEY SATURDAY INTO SUNDAY.  LOW
PRESSURE WILL MOVE EAST ACROSS THE NORTHERN GREAT LAKES MONDAY WITH
A COLD FRONT THAT WILL MOVE INTO THE REGION MONDAY NIGHT AND TUESDAY
MORNING. MORE HIGH PRESSURE WILL PUSH ACROSS THE AREA BY THE MIDDLE
OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LIGHT SHOWER ACTIVITY CONTINUES TO PUSH EAST IN ASSOCIATION WITH
THE REMNANTS OF GUSTAV. AIR MASS SHOWS MARKED DIFFERENCES OVER A
VERY SHORT DISTANCE FROM DETROIT TO PITTSBURGH. 00Z SOUNDINGS AT
DETROIT SHOW A RATHER MOIST ENVIRONMENT ALL THE WAY UP. HOWEVER...
PITTSBURGH SOUNDINGS INDICATE A VERY DRY ATMOSPHERE ALL THE WAY
UP. DRY AIR MASS OVER THE EASTERN HALF OF THE FORECAST AREA WILL
MAKE IT DIFFICULT FOR PRECIPITATION TO ADVANCE EAST EARLY THIS
MORNING. AS FRONT PUSHES EAST...LOW LEVEL MOISTURE WILL BEGIN TO
ADVANCE EAST AS WELL AND THIS SHOULD ADVANCE THE THREAT FOR
SHOWERS FURTHER EAST DURING THE AFTERNOON.

CURRENT FORECAST HAD AN AREA OF LIKELY POPS ASSOCIATED WITH THE
FRONT INTO THE AFTERNOON AS IT ADVANCES EAST.  I LIKE THIS SCENARIO
AND WILL STICK WITH THE TIMING OF THE PRECIPITATION FROM WEST TO
EAST. INSTABILITY IS NOT GOOD AT ALL WITH EXTENSIVE CLOUD COVER IN
PLACE. SO...ANY THREAT FOR THUNDERSTORMS SHOULD BE MINIMAL AT BEST.
WILL CONTINUE WITH ONLY CHANCE FOR THUNDER TODAY.

TEMPERATURES SHOULD BE A QUITE A BIT COOLER TODAY THAN YESTERDAY
WITH EXTENSIVE CLOUD COVER AND CHANCES FOR RAIN.  WILL DROP
TEMPERATURES ACCORDINGLY BASED ON ADJUSTED MAV GUIDANCE
TEMPERATURES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
FRONT EXPECTED TO STALL OVER THE EAST AND THIS SHOULD CONTINUE THE
THREAT FOR SOME SHOWERS AND A CHANCE FOR THUNDERSTORMS OVER THE EAST
TONIGHT. WESTERN AREAS SHOULD SEE THREAT OF SHOWERS AND
THUNDERSTORMS DIMINISHING OVERNIGHT.  MODEL SOUNDINGS SUGGEST THAT
ATMOSPHERE BECOMES A LITTLE MORE UNSTABLE OVERNIGHT...ESPECIALLY IN
THE EAST WHERE SURFACE TEMPERATURES ARE EXPECTED TO BE WARMER THIS
AFTERNOON AND EVENING.  THERE COULD VERY WELL BE BETTER SUPPORT FOR
THE THUNDERSTORM RISK THIS EVENING.

THE REMNANTS OF HANNA ARE EXPECTED TO MOVE NORTH ALONG THE EAST
COAST AND THERE IS THE POTENTIAL SOME OF THE ACTIVITY COULD ROTATE
BACK INTO THE EASTERN PORTIONS OF THE FORECAST AREA SATURDAY THROUGH
SUNDAY.  WILL CONTINUE WITH THE CHANCE FOR SOME SHOWER AND OR
THUNDERSTORMS GOING INTO SUNDAY.

FAIR WEATHER RETURNS SUNDAY NIGHT WITH THE HIGH PRESSURE MOVING
THROUGH THE AREA.  THIS WILL BE SHORT LIVED AS A SERIES OF
SHORTWAVES AND ASSOCIATED MOISTURE PUSH EAST TOWARD THE REGION ON
MONDAY.  WEAK COLD FRONT APPROACHES FROM THE WEST DURING THE DAY AND
MOISTURE AHEAD OF THE FRONT COULD DEVELOP A FEW SHOWERS AND
THUNDERSTORMS.

TIMING OF THE FRONT STILL A LITTLE IFFY AT THIS POINT.  THE FRONT
COULD BE DELAYED ABOUT 12 HOURS OR SO AND HOLD OFF UNTIL TUESDAY
MORNING. A MORE VIGOROUS SHORT WAVE TROUGH ROTATES SOUTHEAST INTO
THE AREA AND THIS FEATURE IN COMBINATION WITH THE COLD FRONT WILL
ENHANCE THREAT FOR SHOWERS AND THUNDERSTORMS INTO MONDAY NIGHT.

COOLER TREND CONTINUES THROUGH THIS PERIOD AS NO REAL STRONG PUSH OF
WARM AIR ADVECTION IS EXPECTED.  WILL KEEP TEMPERATURES CLOSE TO
CURRENT FORECAST MAX MINS THROUGH THIS PERIOD.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
COLD FRONT WILL PUSH SOUTH OF THE AREA ON TUESDAY AND IT WILL
CERTAINLY FEEL MORE LIKE FALL WITH TEMPS LIKELY STAYING IN THE 60S
NE OH/NW PA. SHOWERS WILL LIKELY TAPER OFF DURING THE DAY ESPECIALLY
ACROSS NW OH BUT WILL NOT TRY TO TIME THINGS THIS FAR OUT AS SOME
CLOUDS/SPRINKLES COULD LINGER.

HIGH PRESSURE BUILDS ACROSS THE GREAT LAKES MID WEEK WITH A COUPLE
OF COOL NIGHTS AND PLEASANT DAYS. PATTERN IS MUCH MORE PROGRESSIVE
BY THIS TIME AND NEXT COLD FRONT WILL APPROACH LATER THURSDAY. ECMWF
IS FASTEST OF THE MODELS BRINGING SHOWERS/TSTORMS ACROSS THE ENTIRE
AREA BY THURSDAY LATE AFTERNOON AND THAT SEEMS A LITTLE FAST GIVEN
THE LARGE DRY HIGH PRESSURE THAT IS JUST EAST OF THE AREA. WILL
MENTION A CHANCE OF SHOWER/STORMS NW OHIO ON THURSDAY OTHERWISE IT
WILL BE I THE FORECAST FOR THURSDAY NIGHT INTO FRIDAY. TEMPS MAY
RECOVER A LITTLE MORE THAN FORECAST ON THURSDAY DEPENDING ON THE
INCREASE IN CLOUD COVER AND ONSET OF SHOWERS...WILL FCST HIGHS
GENERALLY IN THE MID 70S.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
SHOWERS CURRENTLY IN TWO LINES...THE FIRST ACROSS NORTH CENTRAL
OHIO THAT HAS RUN OUT AHEAD OF THE WEEK FRONT. THE SECOND LINE
SEEMS TO BE DEVELOPING ALONG THE WEAK FRONT NR OH/IN BORDER. FIRST
LINE SHOULD WEAKEN AND EVENTUALLY DISSIPATE IN THE DRIER AIR
ACROSS NE OHIO. THE SECOND LINE SHOULD CROSS NW OHIO OHIO THIS
MORNING AND BRING CEILINGS AND VSBY DOWN TO MVFR WITH LOCAL IFR
PSBL. ADDITIONAL SHOWERS WILL DEVELOP THIS AFTERNOON INTO
TONIGHT. MODELS SEEMS TO INDICATE THE BEST CHANCE FOR NEW SHOWER
DEVELOPMENT ALONG THE WEAK COLD FRONT AS IT CREEPS EASTWARD...
REACHING THE OHIO/PA BORDER LATE TONIGHT. ISOLATED THUNDER
POSSIBLE INTO TONIGHT...BUT WILL NOT FCST IT SPECIFICALLY IN TAF
FCST SINCE CANNOT PIN DOWN THE TIME AND THE CHANCE IS RELATIVELY
SMALL AT EACH AIRPORT. CEILINGS AND VSBY SHOULD COME DOWN LATER
TONIGHT AS ATMOSPHERE COOLS AND BECOMES MORE SATURATED.

OUTLOOK...LOW CEILINGS AND VSBY ESPECIALLY ACROSS NORTH CENTRAL
AND NE OHIO LIKELY EARLY ON SATURDAY BUT CONDITIONS SHOULD IMPROVE
FROM THE WEST AS HIGH PRESSURE STARTS TO SHIFT EASTWARD. VFR
CONDITIONS SHOULD RETURN TO ALL SITES BY LATE SATURDAY AND
CONTINUE INTO MONDAY AS HIGH PRESSURE MOVES EAST ACROSS THE AREA.
NEXT FRONT WILL APPROACH LATE MONDAY AND SHOWERS WITH NON VFR
CONDITIONS WILL MOVE IN FROM THE WEST AS EARLY AS MONDAY AFTERNOON
BUT MORE LIKELY MONDAY NIGHT INTO TUESDAY.

&&

.MARINE...
FLOW HAS VEERED TO THE SOUTH. MARINE LAYER REMAINS MOSTLY DECOUPLED
FROM THE LOW LEVEL JET ALTHOUGH THE SOUTH WIND IS SLOWLY
INCREASING... ESPECIALLY ON THE CANADIAN SIDE OF THE LAKE. SOME 20
KNOTS WINDS LIKELY THIS MORNING MAINLY TOWARD THE NORTH SHORE AND OF
COURSE THE BETTER WAVES WILL DEVELOP ON THE NORTH SIDE OF THE LAKE
AS WELL. WILL BE ABLE TO LET THE SMALL CRAFT ADVISORY EXPIRE BUT THE
LAKE WILL STILL BE CHOPPY ESPECIALLY THROUGH THE AFTERNOON AFTER
WHICH THE GRADIENT WILL DECREASE AND LOW LEVEL JET WILL SHIFT EAST.

WEAK COLD FRONT WILL CROSS THE WESTERN BASIN THIS AFTERNOON. SOUTH
FLOW WILL BECOME WNW. FRONT WILL WEAKEN AS IT PUSHES EAST AND IT
WILL TAKE UNTIL LATER TONIGHT TO CROSS THEE EAST END OF THE LAKE.
SOME MODELS DEVELOP A WEAK WAVE ON THE FRONT WHICH COULD CAUSE SOME
TEMPORARY LIGHT SOUTHEAST TO NORTHEAST FLOW TONIGHT BUT BY SATURDAY
MORNING THE ENTIRE LAKE SHOULD BE NORTH OR NORTHWEST. GRADIENT WILL
BE LIGHT...EVEN WITH HANNA MOVING ALONG THE EAST COAST... AND DO NOT
ANTICIPATE AND BIG WIND/WAVES...JUST A BIT OF A CHOP.

HIGH PRESSURE WILL CROSS THE LOWER LAKES SUNDAY AND THE FLOW WILL
BECOME SOUTH TO SOUTHWEST BY SUNDAY EVENING. THE NEXT COLD FRONT IS
EXPECTED MONDAY NIGHT. SINCE THE PATTERN IS BECOMING MORE FALL
LIKE... WILL SEE MORE OF A CUSTOMARY INCREASE IN SW FLOW ON MONDAY
FOLLOWED BY A DECENT NW FLOW ON TUESDAY AFTER FRONTAL PASSAGE. SMALL
CRAFT ADVISORY CONDITIONS ARE LIKELY TUESDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...LOMBARDY
NEAR TERM...LOMBARDY
SHORT TERM...LOMBARDY
LONG TERM...KOSARIK
AVIATION...KOSARIK
MARINE...KOSARIK
Hazardous weather outlook, Sep 5, 5:07 AM EDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
507 AM EDT FRI SEP 5 2008

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-060915-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
507 AM EDT FRI SEP 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LOMBARDY

Nearby

Small Craft Advisories in Ohio, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.